Alert archive / West Virginia / Frost Advisories in 2016

Frost Advisory 4, NWS Charleston, WV

May 15, 201611 counties in West Virginia; Lawrence County, Kentucky; Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this frost advisory at May 15, 2016, 2:11 PM EDT for 11 counties in West Virginia; Lawrence County, Kentucky; Buchanan County, Dickenson County, Virginia. It took effect at May 16, 2016, 12:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 15, 2016, 2:11 PM EDT (18:11 UTC)
In effect from
May 16, 2016, 12:00 AM EDT
Expired
May 16, 2016, 9:02 AM EDT
In force
9 hr
Issued by
NWS Charleston, WV

Counties Lawrence County, KY, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Cabell County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Putnam County, WV, Wayne County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 47 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

912 
WWUS71 KRLX 151811
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
211 PM EDT SUN MAY 15 2016

...LATE SEASON FROST AND FREEZE EXPECTED TONIGHT...

WVZ046-047-160215-
/O.UPG.KRLX.FZ.A.0007.160516T0400Z-160516T1400Z/
/O.NEW.KRLX.FZ.W.0008.160516T0400Z-160516T1400Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
211 PM EDT SUN MAY 15 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...IN THE MIDDLE 20S TO LOWER 30S.

* TIMING...LATE TONIGHT AND EARLY MONDAY MORNING.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR 
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ101>103-OHZ066-067-075-076-083>087-WVZ008>011-016>020-027>032-
037>040-160215-
/O.NEW.KRLX.FZ.W.0008.160516T0400Z-160516T1400Z/
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-
VINTON-MEIGS-GALLIA-LAWRENCE OH-JACKSON WV-WOOD-PLEASANTS-TYLER-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...NEW LEXINGTON...CROOKSVILLE...SOMERSET...
MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...BELPRE...
JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...
GALLIPOLIS...IRONTON...SOUTH POINT...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON
211 PM EDT SUN MAY 15 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
MONDAY.

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* TIMING...LATE TONIGHT AND EARLY MONDAY MORNING.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR 
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ105-VAZ003-004-WVZ005>007-013>015-024>026-033>036-160215-
/O.NEW.KRLX.FR.Y.0004.160516T0400Z-160516T1400Z/
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-
KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT...
KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...
NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE
211 PM EDT SUN MAY 15 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
MONDAY.

* TEMPERATURES...MID 30S.

* TIMING...LATE TONIGHT AND EARLY MONDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY NEED TO BE COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

26
3 follow-up statements
889 
WWUS71 KRLX 160131
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
931 PM EDT SUN MAY 15 2016

...LATE SEASON FROST AND FREEZE EXPECTED FOR DAWN MONDAY...

KYZ101>103-OHZ066-067-075-076-083>087-WVZ008>011-016>020-027>032-
037>040-046-047-160945-
/O.CON.KRLX.FZ.W.0008.160516T0400Z-160516T1400Z/
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-
VINTON-MEIGS-GALLIA-LAWRENCE OH-JACKSON WV-WOOD-PLEASANTS-TYLER-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...NEW LEXINGTON...CROOKSVILLE...SOMERSET...
MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...BELPRE...
JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...
GALLIPOLIS...IRONTON...SOUTH POINT...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
931 PM EDT SUN MAY 15 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY...

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* TIMING...LATE TONIGHT AND EARLY MONDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS THAT ARE NOT PROTECTED WILL
  LIKELY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ105-VAZ003-004-WVZ005>007-013>015-024>026-033>036-160945-
/O.CON.KRLX.FR.Y.0004.160516T0400Z-160516T1400Z/
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-
KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT...
KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...
NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE
931 PM EDT SUN MAY 15 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY...

* TEMPERATURES...MID 30S.

* TIMING...LATE TONIGHT AND EARLY MONDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY NEED TO BE COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
666 
WWUS71 KRLX 160731
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
331 AM EDT MON MAY 16 2016

KYZ101>103-OHZ066-067-075-076-083>087-WVZ008>011-016>020-027>032-
037>040-046-047-161400-
/O.CON.KRLX.FZ.W.0008.000000T0000Z-160516T1400Z/
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-
VINTON-MEIGS-GALLIA-LAWRENCE OH-JACKSON WV-WOOD-PLEASANTS-TYLER-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...NEW LEXINGTON...CROOKSVILLE...SOMERSET...
MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...BELPRE...
JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...
GALLIPOLIS...IRONTON...SOUTH POINT...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
331 AM EDT MON MAY 16 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS THAT ARE NOT PROTECTED WILL 
  LIKELY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ105-VAZ003-004-WVZ005>007-013>015-024>026-033>036-161400-
/O.CON.KRLX.FR.Y.0004.000000T0000Z-160516T1400Z/
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-
KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT...
KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...
NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE
331 AM EDT MON MAY 16 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...MID 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY NEED TO BE COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
872 
WWUS71 KRLX 161302
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
902 AM EDT MON MAY 16 2016


KYZ101>103-OHZ066-067-075-076-083>087-WVZ008>011-016>020-027>032-
037>040-046-047-161415-
/O.CAN.KRLX.FZ.W.0008.000000T0000Z-160516T1400Z/
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-
VINTON-MEIGS-GALLIA-LAWRENCE OH-JACKSON WV-WOOD-PLEASANTS-TYLER-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...NEW LEXINGTON...CROOKSVILLE...SOMERSET...
MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...BELPRE...
JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...
GALLIPOLIS...IRONTON...SOUTH POINT...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
902 AM EDT MON MAY 16 2016

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES THIS MORNING ARE QUICKLY RISING TO ABOVE FREEZING. A
FEW VALLEY LOCATIONS MAY REMAIN IN THE LOWER 30S FOR THE NEXT HOUR
OR SO...BUT THE WIDESPREAD THREAT FOR FREEZING TEMPERATURES IS
OVER.

$$

KYZ105-VAZ003-004-WVZ005>007-013>015-024>026-033>036-161415-
/O.CAN.KRLX.FR.Y.0004.000000T0000Z-160516T1400Z/
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-
KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT...
KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...
NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE
902 AM EDT MON MAY 16 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FROST ADVISORY. 

TEMPERATURES ARE QUICKLY WARMING INTO THE LOWER TO MID 40S ACROSS
THE ADVISORY AREA THIS MORNING. THEREFORE...THE FROST ADVISORY IS
CANCELLED. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at May 15, 1:33 PM EDT, 38 minutes earlier.

Area forecast discussion, May 15, 1:33 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
133 PM EDT SUN MAY 15 2016

.SYNOPSIS...
High pressure builds in today...but a weak upper level trough
could kick off mountain showers. Unsettled weather possible for
much of next week, as low pressure systems cross the region.

&&

.NEAR TERM /THROUGH TONIGHT/...
1000 AM UPDATE...
No changes this morning to the forecast package. Cloud cover
eroding over the Tri State and Tug Fork Valley as high pressure
presses into the Ohio Valley.

PREVIOUS DISCUSSION...
Fairly dense layer of clouds across the forecast area...although
IR satellite shows the clouds beginning to break up some across
the west. Mainly isolated rain showers continue early this
morning across the northern CWA, with snow showers at higher
elevations.

Upper level trough axis and area of positive vorticity cross this
afternoon, with an uptick in coverage of rain showers across the
north. This will also keep clouds in place longer across the
north, while southern CWA will see clouds break up through the
day.

Afternoon highs will top out 10-15 degrees below average
today...with a rather chilly NW breeze.

High pressure begins nosing in from the west this afternoon, and
should be firmly in control tonight. This spells mostly clear
skies and winds becoming light or calm after midnight. Efficient
radiation will lead to a cold night by mid-May standards. After
collaborating with surrounding offices, will go with a freeze
watch for Pocahontas and Randolph counties. Anticipate the need
for a frost advisory across other parts of the CWA eventually, will
continue mention in HWO for now with some uncertainty on how
quickly winds will decouple tonight.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
High pressure will crest overhead on Monday and then slide to our
east by Monday evening. Guidance has slowed down the arrival of
frontal boundary Monday night...and precipitation will start to
spread northeast across the region starting around 00Z Tuesday.
Several weak short waves will ride across this boundary over a 36
to 48 hour period. This will keep a likely chance for showers in
the forecast through Wednesday morning.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
The Tuesday system pulls east on Wednesday as an upper level trof
pivots into the region. A surface high will build into the upper
Ohio Valley by Thursday and carry thru Friday. Next weekend is
looking rather unsettled as the pattern tries to take on an omega
block look to it.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
Still have a few lingering showers/snow showers across the PKB-
CKB-EKN line...but should continue to see slow decrease of this
activity through the remainder of the afternoon. Sky will clear
tonight...as winds subside to less than 10kts...with VFR through
18Z Monday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: TAF sites hit by a shower may see brief MVFR.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EDT 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z MONDAY...
IFR possible Tuesday/Tuesday night in rain.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Freeze Watch from midnight EDT tonight through Monday morning
     for WVZ046-047.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...MZ/MPK
NEAR TERM...MZ/26
SHORT TERM...MPK
LONG TERM...JSH/30
AVIATION...26
Hazardous weather outlook, May 15, 3:14 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
314 AM EDT SUN MAY 15 2016

WVZ046-047-160715-
POCAHONTAS-RANDOLPH-
314 AM EDT SUN MAY 15 2016

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>085-VAZ003-004-WVZ008>011-016>020-027>040-
160715-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-DICKENSON-
BUCHANAN-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
314 AM EDT SUN MAY 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OHIO...SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

UNSEASONABLY COOL WEATHER MAY LEAD TO WIDESPREAD FROST AND THE NEED
FOR A FROST ADVISORY LATE TONIGHT INTO EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-024>026-160715-
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
314 AM EDT SUN MAY 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...AND PORTIONS OF SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST IS POSSIBLE TONIGHT IN SHELTERED VALLEYS...SHOULD
CONFIDENCE INCREASE IN MORE WIDESPREAD FROST...A FROST ADVISORY
MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MZ

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:10 AM EDTFreeze WatchRLX11 hr
May 15, 2:11 PM EDTFreeze WarningRLXBarbour, Braxton, Calhoun, Clay, Doddridge, Gilmer and 11 more19 hr

Nearby

Frost Advisories in West Virginia, 2016Frost Advisories in Virginia, 2016Frost Advisories in Kentucky, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.